MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = line 2: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the hiwire nitinol hydrophilic wire guide was noted to be bent prior to use during a stone removal procedure.The wire guide was removed from the holder after activating the coating with saline.Another device of the same type was used to complete the procedure.Upon receipt of the complaint device, a preliminary device failure analysis revealed the wire guide also to be delaminated prompting this report.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation it was reported the hiwire nitinol hydrophilic wire guide was noted to be bent prior to use during a stone removal procedure.The wire guide was removed from the holder after activating the coating with saline.Another device of the same type was used to complete the procedure.Upon receipt of the complaint device, a preliminary device failure analysis revealed the wire guide also to be delaminated prompting this report.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.One hiwire nitinol hydrophilic wire guide was returned in opened packaging.The distal tip was observed to be bent and delamination noted.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot no recorded non-conformances relevant to the failure mode.A database found one other complaints for a different device for the same lot for a fracture of the polymer jacket.The jacket fractured when extra force was used to pull the wire guide from its holder.The supplier did not find any evidence that either wire guide did not meet specification prior to shipment.A review of manufacturing procedures by the supplier found multiple inspections to be in place to assure the integrity of the wire guide prior to shipment.The evidence from the complaint file, device history record and the supplier evaluation of the complaint device indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The wire guide was supplied with ifu t_hbwg2_rev1 which includes the following.Instructions for activating hydrophilic coating.The hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The wire guide is assembled and packaged by a supplier to cook who carried out an investigation as well as cook.The returned specimen presented multiple areas of kink/bend damage and hydrophilic coating displacement damage.The nature and the extent of the damage presented near the distal tip is representative of applying excessive and/or forceful manipulation of the device while removing the guidewire from the dispenser hoop without proper hydration.The degree of manipulation impacted the hydrophilic coating resulting in displacement and build up in several areas along the guidewire.The hiwire device undergoes multiple 100% inspections prior to product release.The damage presented would not have gone undetected.Our investigation was unable to confirm that the product did not meet specification prior to shipment.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a cause for the complaint cannot be established.It was not possible to rule out clinical / procedural factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key18895571
Report Number1820334-2024-00324
Device Sequence Number20730132
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)251113(10)71003070
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model NumberN/A
Device Catalogue NumberHWS-035150
Device Lot Number71003070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown